Capecitabine-induced leukocytoclastic vasculitis under neoadjuvant chemotherapy for locally advanced colorectal cancer

Al-Shamsi HO, Kee BK, Tetzlaff MT, Wolff RA.
J Gastrointest Oncol. 2015 Jun;6(3):E40-3. doi: 10.3978/j.issn.2078-6891.2015.003.

Abstract

We describe a case of capecitabine-induced leukocytoclastic vasculitis in a patient with
locally advanced rectal cancer under curative neoadjuvant concurrent chemoradiation using capecitabine. After 5 days of the initiation of capecitabine the patient developed a pruritic maculopapular rash in her extremities consistent with vasculitis which was confirmed on skin biopsy without any signs of systemic involvement. Capecitabine was held and the rash was treated with topical steroids with complete resolution of both rash and pruritus. Due to a lack of other alternative chemotherapeutic options and the cutaneousonly involvement of vasculitis, the capecitabine was re-introduced. Two days later, the patient developed an identical maculopapular rash with a similar distribution. Prednisone was initiated while the capecitabine was continued with complete resolution of the rash. The patient successfully completed her curative neoadjuvant chemoradiation therapy treatment without the need to permanently discontinue the capecitabine.

Keywords: Leukocytoclastic vasculitis; capecitabine; colorectal cancer; chemotherapy-associated toxicity

0 Comments
Submit a Comment

Your email address will not be published. Required fields are marked *

Share This
×